Thunderstorm Wind, Wise
- When
- April 17, 10:50 AM EST to 11:00 AM EST
- Where
- Wise County, Coeburn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.933, -82.483
Two trees down near Coeburn.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 17, 8:38 AM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 938 AM EDT MON APR 17 2006 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE ACROSS EASTERN KENTUCKY WITH A COLD FRONT EXTENDING SOUTHWEST INTO NORTHWEST TENNESSEE. THE SURFACE LOW AND ASSOCIATED UPPER LEVEL SHORT-WAVE WILL MOVE EAST SOUTHEAST ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS MORNING. THE SHORT-WAVE AND ELEVATED INSTABILITY HAS PRODUCED AN AREA OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF THE SURFACE LOW. THIS AREA OF STORMS MAY CLIP SOUTHWEST VIRGINIA LATER THIS MORNING AS THE SURFACE LOW PULLS SOUTHEAST. LATEST NAM/GFS SOUNDINGS SHOWS THAT MOST OF THE FORECAST AREA WILL BE CAPPED TODAY AS THE COLD FRONT PULLS SOUTHEAST ACROSS THE REGION. PLAN ON REDUCING POPS AREA-WIDE TODAY GIVEN EXPECTED CAP OVER THE FORECAST AREA KEEPING CONVECTION CHANCES DOWN. SURFACE WINDS WILL VEER TO THE WEST THEN NORTHWEST LATER TODAY AS COLD FRONT APPROACHES. BREEZY CONDITIONS EXPECTED...BUT BELOW LAKE WIND ADVISORY CRITERIA. DEWPOINTS IN THE MID 50S TO LOWER 60S WILL HELP KEEP RELATIVE HUMIDITIES UP FROM YESTERDAYS VALUES IN THE 20S...SO FIRE THREAT NOT AS HIGH TODAY. HAVE UPPED HIGHS MOST LOCATIONS BY A CAT GIVEN EXPECTED LESS CONVECTION AND DOWNSLOPE WESTERLY WINDS. HAVE A GOOD DAY... && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1055 AM EDT MON APR 17 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1055 AM CDT MON APR 17 2006 /955 AM EDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA AND EXTREME NORTHEAST TENNESSEE TODAY... AN AREA OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE LATE THIS MORNING AND EARLY AFTERNOON. DUE TO STRONG WESTERLY WINDS ALOFT...SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND HAIL UP TO NICKEL SIZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY WHEN A FRONT PUSHES THROUGH THE AREA. LOCATIONS IN THE SOUTHERN TENNESSEE VALLEY WILL HAVE THE BEST CHANCES OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE LATE THIS MORNING AND EARLY AFTERNOON. DH
The Jackson,KY radar (KJKL), 104 km away, was scanning. The volume nearest the first event began at 15:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down near Coeburn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501429.